Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jan 9, 2012, 7:17 PM CST for Hunt County, Rockwall County, Texas. It took effect at Jan 9, 2012, 11:29 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2012, 7:17 PM CST (01:17 UTC)
- In effect from
- Jan 9, 2012, 11:29 PM CST
- Expired
- Jan 10, 2012, 9:31 AM CST
- In force
- 10 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
Counties Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 15.19 ft at Jan 10, 2012, 1:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
550
WGUS44 KFWD 100117
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CST MON JAN 9 2012
...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING AREAS IN TEXAS...
COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY.
SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-101317-
/O.NEW.KFWD.FL.W.0001.120110T1030Z-120111T1042Z/
/GNVT2.1.ER.120110T1030Z.120110T1800Z.120110T2242Z.NO/
717 PM CST MON JAN 9 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* FROM LATE TONIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 645 PM MONDAY THE STAGE WAS 5.47 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY TUESDAY AFTER
MIDNIGHT AND CONTINUE TO RISE TO A CREST NEAR 15 FEET BY TUESDAY
AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY LATE TUESDAY
AFTERNOON.
* AT 15 FEET CAUTION SHOULD BE EXERCISED NEAR THE RIVER BECAUSE OF
MINOR OUT OF BANK FLOW.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.1 FEET ON DEC 7 2004.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME TUE WED THU FRI
COWLEECH FORK SABINE RIVER
GREENVILLE 14 5.5 MON 07 PM 13.7 4.6 4.0 3.7
$$
TXC231-397-101317-
/O.NEW.KFWD.FL.W.0002.120110T0529Z-120111T0624Z/
/QLAT2.1.ER.120110T0529Z.120110T1200Z.120110T1824Z.NO/
717 PM CST MON JAN 9 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 645 PM MONDAY THE STAGE WAS 14.06 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY NIGHT
AND CONTINUE TO RISE TO A CREST NEAR 15 FEET BY TUESDAY MORNING.
THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.5 FEET ON JUN 11 2008.
&&
FLD OBSERVED FORECAST 6PM
LOCATION STG STG DAY TIME TUE WED THU FRI
SOUTH FORK SABINE RIVER
QUINLAN 15 14.1 MON 07 PM 9.4 4.4 4.4 4.3
$$1 follow-up statement
276
WGUS84 KFWD 101531
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
931 AM CST TUE JAN 10 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS.
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS.
&&
TXC231-101601-
/O.CAN.KFWD.FL.W.0001.000000T0000Z-120111T1042Z/
/GNVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
931 AM CST TUE JAN 10 2012
THE FLOOD WARNING IS CANCELLED FOR
THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* AT 0845 AM TUESDAY THE STAGE WAS 9.93 FEET.
* FLOOD STAGE IS 14 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE BUT CREST BELOW FLOOD
STAGE NEAR 12 FEET TUESDAY EVENING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI SAT
COWLEECH FORK SABINE RIVER
GREENVILLE 14 9.9 TUE 09 AM 9.5 4.7 4.0 3.7
$$
TXC231-397-101601-
/O.CAN.KFWD.FL.W.0002.000000T0000Z-120111T0624Z/
/QLAT2.1.ER.120110T0356Z.120110T0815Z.120110T1230Z.NO/
931 AM CST TUE JAN 10 2012
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0845 AM TUESDAY THE STAGE WAS 14.91 FEET.
* FLOOD STAGE IS 15 FEET.
* FELL BELOW FLOOD STAGE AT 6 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 12 FEET BY
WEDNESDAY MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI SAT
SOUTH FORK SABINE RIVER
QUINLAN 15 14.9 TUE 09 AM 12.0 6.0 5.6 5.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 9, 5:37 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 9, 5:37 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 537 PM CST MON JAN 9 2012 .AVIATION... CONCERNS...IFR/MVFRR CIGS/VIS AND CONVECTION. CONFIDENCE IN THIS FORECAST IS HIGH...BUT LACKING IN TEMPORAL CONCLUSION ON TSRA AND CIG/VIS CATEGORY CHANGES. UPPER LOW CURRENTLY NEAR KMAF AND WILL MOVE ACROSS NORTH TEXAS LATE TONIGHT AND ON TUESDAY. FIRST SURGE OF RAINFALL HAS DIMINISHED THIS AFTERNOON...BUT WILL RE-GENERATE TONIGHT AS STRONG SYNOPTIC LIFT SPREADS EASTWARD. ONCE THE RAIN BEGINS IT SHOULD CONTINUE OVERNIGHT WITH ISOLATED THUNDER POSSIBLE AT TIMES. RAIN WILL DIMINISH ON TUESDAY MORNING. CIG AND VIS...CIGS ACROSS THE METROPLEX HAVE LIFTED TO VFR OR BKN028. EXPECT CIGS TO BECOME MVFR AROUND 1000 FT EARLY THIS EVENING THEN TREND TO IFR AT 04-05Z. VISIBILITIES WILL GO MVFR 04-18Z WITH POTENTIAL FOR IFR VIS DURING TSRA EVENTS. AS FOR KACT...IFR CIGS AND MVFR VIS TO CONTINUE THROUGH LATE TUESDAY MORNING WITH A POTENTIAL FOR IFR CONDITIONS DURING HEAVY RAINFALL AND TSRA. CONDITIONS AT ALL SITES IMPROVING TO MVFR MIDDAY TUESDAY WITH BKN030 BY LATE TUESDAY AFTERNOON. WILL HAVE TO MONITOR CONVECTIVE ACTIVITY THROUGHOUT THE EVENING AND OVERNIGHT HOURS TO DETERMINE WHEN TO AMEND FOR TSRA AND IFR/LIFR CIGS/VIS AT ALL SITES. 75 && .PREV DISCUSSION... /ISSUED 338 PM CST MON JAN 9 2012/ DRY SLOT CLEARLY EVIDENT ON WATER VAPOR IMAGERY...DIMINISHING MOISTURE ABOVE 700MB. WHILE THIS WILL PRECLUDE THUNDER AND SIGNIFICANT RAINFALL THIS EVENING...UPGLIDE WILL CONTINUE BELOW 700MB. LIGHT RAIN AND DRIZZLE WILL BRIDGE THE GAP UNTIL MAIN UPPER SYSTEM TRANSITS THE CWA LATE TONIGHT. AS WITH MOST EJECTING LOWS...VARIOUS SOLUTIONS ARE IN GOOD AGREEMENT WITH MINIMAL SPREAD AMONG ENSEMBLE MEMBERS. AS SUCH...GOOD CONFIDENCE IN TRACK AND TIMING. WIDESPREAD RAIN WILL SPREAD ACROSS NORTH TEXAS AFTER MIDNIGHT...WITH EMBEDDED THUNDER. CURRENTLY... SNOW IS CONFINED TO THE HIGH TERRAIN OF WEST TEXAS. UPPER SYSTEM WILL REACH WESTERN ZONES DURING THE EARLY MORNING HOURS...DURING WHICH A FEW FLAKES OF SNOW MAY REACH THE SURFACE THERE. THIS SHOULD BE BRIEF AND LIMITED TO AREAS NEAR THE CORE. FOR MUCH OF THE CWA...THE RAIN TUESDAY WILL BE PRIMARILY BEFORE MIDDAY. PRECIPITATION WILL END FROM SOUTHWEST TO NORTHEAST LATE IN THE DAY. PRECIP CHANCES WILL LINGER IN THE NORTHEAST INTO THE EVENING HOURS. STRONG FRONT STILL ON SCHEDULE TO ARRIVE WEDNESDAY NIGHT...WITHOUT PRECIPITATION. A BLUSTERY DAY WILL FOLLOW ON THURSDAY WITH DAYTIME TEMPERATURES IN THE 30S AND 40S. DEW POINTS WILL PLUMMET...AND A FEW LOCATIONS MAY DEEP INTO THE TEENS FRIDAY MORNING. SHORTWAVE CURRENTLY APPROACHING THE PACIFIC NORTHWEST WILL BECOME NEXT CUT-OFF...RIDING DOWN THE WEST COAST THE NEXT COUPLE OF DAYS BEFORE SETTLING OFF THE COAST OF BAJA. GFS IS AN OUTLIER... BRINGING THE SYSTEM ACROSS TEXAS THIS WEEKEND. WILL CONTINUE TO FAVOR THE MODEL CONSENSUS...MAINTAINING A DRY FORECAST THROUGHOUT THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 41 49 36 59 32 / 100 60 5 0 0 WACO, TX 39 49 33 63 33 / 90 30 5 0 0 PARIS, TX 42 52 37 57 30 / 90 90 30 0 5 DENTON, TX 39 47 32 57 28 / 100 60 5 0 0 MCKINNEY, TX 42 49 33 58 29 / 100 70 10 0 0 DALLAS, TX 42 49 38 58 32 / 100 60 5 0 0 TERRELL, TX 44 49 36 58 32 / 100 60 10 0 0 CORSICANA, TX 44 50 36 61 34 / 100 50 5 0 0 TEMPLE, TX 38 51 34 64 36 / 80 20 5 0 0 MINERAL WELLS, TX 35 48 31 60 27 / 90 40 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, Jan 9, 2:49 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 249 PM CST MON JAN 9 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 249 PM CST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS CHANCES WILL RETURN TO ALL OF NORTH TEXAS OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED...THOUGH SMALL HAIL MAY OCCUR DUE TO LOWERING FREEZING LEVELS. SNOW MAY MIX IN WITH THE RAIN WEST OF A GRAHAM TO RANGER LINE OVERNIGHT. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EASTERN NORTH TEXAS ON TUESDAY. SEVERE WEATHER IS NOT EXPECTED...THOUGH SMALL HAIL MAY OCCUR DUE TO LOW FREEZING LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:17 PM CST | River Flood Warning | FWD | Hunt | 14 hr |
| Jan 10, 4:22 AM CST | Special Weather Statement | FWD | Grayson | 23 min |
| Jan 10, 5:34 AM CST | Special Weather Statement | FWD | Van Zandt | 26 min |
| Jan 10, 3:59 PM CST | River Flood Warning | FWD | Hunt | 6 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.